Recalls

Motion sickness patch recalled due to error in dosing instructions

motion sickness patch recall Transderm Scop 280x210 Motion sickness patch recalled due to error in dosing instructions , a drug patch made by Sandoz used to treat motion sickness and post operative nausea and vomiting, and to decrease saliva before some surgeries, is being recalled because of incorrect dosage language on the product’s carton.

The error is listed under Step 2 of the Dosage Administration sect, which erroneously states, “Use only one patch at a time. Do cut the patch.” The correct instructions should read, “Use only one patch at a time. Do not cut the patch.” The product’s pouch, physician insert, and patient inserts are labeled correctly.

The patch contains the active ingredient . Cutting the patch will compromise the dosage that is administered, enabling it to deliver more or less of the medication. An overdose of scopolamine can cause side effects such as drowsiness, dizziness, agitation, fever, excitability, seizures or convulsions, hallucinations, coma and death.

Affected lots include #6323Q11, #6328Q11, and #6355Q11 with NDC 66758-208-54. The product is supplied in 1.5mg strength patches in 4-count cartons. The 10- and 24-count cartons are not affected by this recall.

Sandoz is asking distributors of the product and pharmacists to immediately quarantine patches in their possession and to stop dispensing them.

Transderm Scop is an medication. Each 1.5mg patch delivers about 1mg of medication over three days. Any adverse events related to this recall should be reported to the Food and Drug Administration (FDA) MedWatch Adverse Event Reporting Program at www.FDA.gov/MedWatch/Report.htm.

Source: MPR